Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1973, Volume 41, Issue 1

A Stochastic Model of Discrimination in the Labor Market<97:ASMODI>2.0.CO;2-F
p. 97-108

John E. Rolph, Stephen J. Carroll

We present a stochastic model of the employment process in which both the worker's search for jobs and the employer's search for workers are simple Markov processes. An employer's hiring decision is determined by the type of worker applying. Dynamic programming methods are used to find the optimal hiring policy by analyzing the interaction between the two processes. The steady-state distribution of worker unemployment by type is derived.

Log In To View Full Content